On time to buffer saturation in a GI/M/1/N-type queue

Wojciech Michal Kempa


A GI/M/1/N-type queueing system with independent and generally distributed interarrival times and exponential service times is investigated. A system of equations for conditional distributions of the time to the first buffer saturation is built. The solution is written using a special-type sequence defined by ``input'' distributions of the system. The formula of total probability is used to derive a representation for the distribution of the time to the $k$th buffer saturation for k>=2. Moreover, special cases of the Poisson arrival process and the system with one-place buffer are discussed. Sample numerical results for the 3-Erlang and deterministic distributions of interarrival times are attached as well.

Full Text:



A. Chydzinski, R. Winiarczyk :Distribution of

the first buffer overflow time in a deterministic service time

queue, Computers and Communications, 2005. ISCC 2005.

Proceedings of IEEE symposium on Computers and Communications,

, pp. 637-641.

A. Chydzinski: Time to reach buffer capacity in a

BMAP queue, Stochastic Models, vol. 23, pp. 195-209,

A. Chydzinski: Time to buffer overflow in an MMPP queue,

Lecture Notes in Computer Science, vol. 4479, pp. 879-889,

J. W. Cohen: The Single Server Queue. Amsterdam - New York -

Oxford: North-Holand Publishing Company, 1982.

R. B. Cooper: Introduction To Queueing Theory.

nd Edition, North Holland, 1981.

A. Al Hanbali: Busy period

analysis of the level dependent PH/PH/1/K

queue, Queueing Systems, vol. 67, iss. 3, 221-249, 2011.

W. M. Kempa: On main characteristics of the

M/M/1/N queue with single and batch arrivals and the queue size

controlled by AQM algorithms, Kybernetika, vol. 47,

no. 6, pp. 930-943, 2011.

W. M. Kempa: Departure process in

finite-buffer queue with batch arrivals, Lecture Notes

in Computer Science, vol. 6751, pp. 1-13, 2011.

W. M. Kempa: The virtual waiting time in a finite-buffer queue with a single vacation policy,

Lecture Notes

in Computer Science, vol. 7314, pp. 47-60, 2012.

V. S. Korolyuk: Boundary-value problems for complicated

Poisson processes. Kiev: Naukova Dumka, 1975 (in Russian).

V. S. Korolyuk, M. S. Bratiichuk, B. Pirdzhanov: Boundary-value problems for random walks. Ashkhabad: Ylym,

(in Russian)

E. Y. Lee, K. K. J. Kinateder: The expected wet

period of finite dam with exponential inputs, Stochastic

Processes and Applications, vol. 90, iss. 1, 175-180, 2000.

H. Takagi: Queueing Analysis, vol. 2. Finite Systems.

Amsterdam: North-Holland, 1993.

O. Tikhonenko, W. M. Kempa: The generalization of AQM algoritms for queueing systems with bounded capacity, Lecture Notes in Computer Science, vol. 7204, 242-251, 2012.

O. Tikhonenko, W. M. Kempa: Queue-size distribution in M/G/1-type system the

with bounded capacity and packet dropping, Lecture Notes in Communications in Computer and Information Science

(accepted for publication)

DOI: http://dx.doi.org/10.11601/ijates.v1i2-3.15


  • There are currently no refbacks.